Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Periodic groups of operators in Banach spaces

Author: B. Nagy
Journal: Proc. Amer. Math. Soc. 126 (1998), 1433-1444
MSC (1991): Primary 47B40, 47D03
MathSciNet review: 1443399
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Spectral operators of scalar type in the sense of Dunford often occur in connection with unconditionally convergent series expansions, whereas conditionally convergent expansions under similar conditions may be described with the help of operators having a more general type of spectral decomposition. We show that under certain conditions even in the latter case we can restrict our considerations to a dense linear submanifold of the original Banach space with a stronger topology, where the convergence of the expansion under study will be unconditional. Though our conditions could be formulated in terms of a single operator, it seems to be more natural to state them in terms of (the generator of) a periodic group of operators.

References [Enhancements On Off] (What's this?)

  • [Bad] W.G.Bade, On Boolean algebras of projections and algebras of operators, Trans. Amer. Math. Soc., 80 (1955), 345-360. MR 17:513d
  • [BBG] H.Benzinger, E.Berkson and T.A.Gillespie, Spectral families of projections, semigroups and differential operators, Trans. Amer. Math. Soc., 275 (1983), 431-475. MR 84b:47038
  • [BP] A.Brown and C.Pearcy, Introduction to operator theory I: Elements of functional analysis, Springer, New York, 1977. MR 58:23463
  • [Dav] E.B.Davies, One-parameter semigroups, Academic Press, London, 1980. MR 82i:47060
  • [DS] N.Dunford and J.T.Schwartz, Linear operators, Part I: General theory,Wiley, New York, 1958. Part III: Spectral operators, Wiley-Interscience, New York, 1971. MR 22:8302; MR 54:1009
  • [E1] R.E.Edwards, Fourier series: A modern introduction, Vol. 2, 2nd ed., Springer, New York, 1982. MR 83k:42001
  • [E2] R.E.Edwards, Functional analysis, Holt, Rinehart and Winston, New York, 1965. MR 36:4308
  • [Gar] J.B.Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 83g:30037
  • [HP] E.Hille and R.S.Phillips, Functional analysis and semi-groups, Amer. Math. Soc., Providence, 1957. MR 19:664d
  • [K1] S.Kantorovitz, The semi-simplicity manifold of arbitrary operators, Trans. Amer. Math. Soc., 123 (1966), 241-252. MR 33:572
  • [K2] S.Kantorovitz, Spectrality criteria for unbounded operators with real spectrum, Math. Ann., 256 (1981), 19-28. MR 82i:47049
  • [KH] S.Kantorovitz and R.J.Hughes, Spectral representations for unbounded operators with real spectrum, Math. Ann., 282 (1988), 535-544. MR 90a:47009
  • [McC] C.A.McCarthy, Commuting Boolean algebras of projections I, Pacific J. Math., 11 (1961), 295-307. MR 23:A2750
  • [Nag] R.Nagel (ed.) et al., One-parameter semigroups of positive operators, Springer, Berlin, 1986. MR 88i:47022
  • [Orl] W.Orlicz, Beiträge zur Theorie der Orthogonalentwicklungen II, Studia Math., 1 (1929), 241-255.
  • [RSz] F.Riesz and B.Sz.-Nagy, Lecons d'analyse fonctionnelle, Acad. Sci. Hong., Budapest, 1952. MR 14:286d
  • [Sma] D.R.Smart, Some examples of spectral operators, Illinois J. Math., 11 (1967), 603-607. MR 36:724

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B40, 47D03

Retrieve articles in all journals with MSC (1991): 47B40, 47D03

Additional Information

B. Nagy
Affiliation: Department of Analysis, Institute of Mathematics, Technical University of Budapest, H-1521 Budapest, Hungary

Keywords: Periodic group of operators, spectral operator of scalar type, unconditional convergence
Received by editor(s): October 21, 1996
Additional Notes: Supported by a Hungarian NSF Grant (OTKA No. T-016925)
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society